U.S. doctors online nowAsk doctors free
Reedsport, OR
A 35-year-old female asked:

Almost 2 weeks on lithium & i feel good. i prolly could use an lil more but i am constipation! i started colace (docusate sodium). is that a side effect to lithium :|?

1 doctor answer3 doctors weighed in
Dr. Donald Jacobson
A Verified Doctoranswered
A US doctor answeredLearn more
No: Your constipation is coming from your iron supplement. If it is persistent i would also have a thyroid level checked because hypothyroidism can cause constipation. Hypothyroidism is also a potential side effect of lithium but usually after long-term use. About 25% of people who use lithium will eventually develop hypothyroidism. I hope this helps. Best wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 28, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.